Alert archive / Virginia / Small Craft Advisories in 2016

Small Craft Advisory 4, NWS Wakefield, VA

January 11, 2016

NWS Wakefield, VA issued this small craft advisory at Jan 11, 2016, 3:22 PM EST. It took effect at Jan 12, 2016, 3:47 AM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 3:22 PM EST (20:22 UTC)
In effect from
Jan 12, 2016, 3:47 AM EST
Expired
Jan 13, 2016, 3:13 PM EST
In force
35 hr
Issued by
NWS Wakefield, VA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 12:51 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Jan 11, 12:51 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1251 PM EST MON JAN 11 2016

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE REGION TODAY AND TONIGHT. LOW
PRESSURE MOVES THROUGH THE GREAT LAKES TUESDAY...WITH A TRAILING
ARCTIC FRONT CROSSING THE MID ATLANTIC REGION TUESDAY NIGHT.
SHARPLY COLDER TEMPERATURES WILL PREVAIL FOR THE MID TO LATE WEEK
PERIOD.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS FEATURES ~978MB LOW PRESSURE ANALYZED OVER SRN
QUEBEC THIS EVENING. THE ASSOCIATED SFC COLD FRONT HAS SWEPT
OFFSHORE OF THE NORTHEAST/MID-ATLANTIC COAST EARLY THIS MORNING.
MEANWHILE...COLD 1028+MB SFC HIGH PRESSURE CONTINUES TO BUILD EAST
FROM THE SOUTHERN PLAINS TOWARD THE DEEP SOUTH.

SFC HIGH PRESSURE WILL CONTINUE TO RIDGE UP ALONG SRN APPALACHIANS
INTO THE LOWER MID-ATLANTIC TODAY AS W-SW FLOW ALOFT SETS UP
LATE TODAY THROUGH TONIGHT. COLDER TODAY IN THE WAKE OF THE COLD
FRONTAL PASSAGE...AND EXPECT HIGHS ONLY AROUND 40/LOWER 40S FOR
MOST, WITH SOME MID 40S ACROSS SE ZONES. WIND CHILLS IN THE TEENS
AND 20S TO START THE DAY...WILL REMAIN IN THE 30S THROUGH THE
AFTN, EVEN AS GRADIENT WINDS SLACKEN A BIT BY AFTN. SKY WILL
REMAIN CLEAR/SUNNY FOR MOST OF THE DAY, THOUGH DO EXPECT SOME
INCREASING MID TO HIGH CLOUDS LATER IN THE DAY AHEAD OF SOUTHERN
STREAM ENERGY EMANATING FROM THE 4 CORNERS/SOUTHERN HIGH PLAINS
REGION EARLY THIS MORNING.

CLEAR/MOSTLY CLEAR TONIGHT, WITH RAPIDLY FALLING TEMPS AFTER
SUNSET. LOWS IN THE 20S TO NEAR 30.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
A STRONG PV ANOMALY/CLIPPER SYSTEM EJECTS OUT OF THE CANADIAN
PRAIRIES LATE MONDAY NIGHT. THE ASSOCIATED SFC LOW AND TRAILING
ARCTIC FRONT CROSSING THE GREAT LAKES/OHIO VALLEY TUESDAY AND
TUESDAY AFTERNOON...BEFORE PUSHING ACROSS THE LOCAL AREA TUESDAY
NIGHT. AFTER A COLD START, EXPECT TEMPS TO MODERATE A BIT TUESDAY
WITH INCREASING CLOUDS BY AFTN AHEAD OF THE SYSTEM. PRE-FRONTAL
SW FLOW TUE SHOULD ALLOW TEMPS TO WARM BACK TO THE MID- UPPER 40S
NW TO THE LWR 50S SE VA/NE NC TUE...UNDER PARTLY SUNNY TO MOSTLY
CLOUDY SKIES. THICKNESSES DON'T RECOVER VERY MUCH FROM TODAY'S
VALUES, AND AS PREVIOUS SHIFT NOTED, WARMER MAV NUMBERS THEREFORE
SEEM UNLIKELY. THEREFORE, CONTINUED TO ERR TOWARD THE MET
GUIDANCE. FORECAST REMAINS DRY THROUGH TUE AFTN...EXCEPT FOR A
SLIGHT CHC OF A SHOWER ACRS THE FAR NW LATE AFTN.

DID CONTINUE A 30% PCPN CHC FOR WHAT WL SHOULD BE A NARROW BAND OF
SNOW SHOWERS COINCIDENT WITH THE STRONG COLD FRONT PASSAGE
TUESDAY EVENING...MAINLY FOR THE NRN 1/3 OF THE CWA GIVEN STEEP
LAPSE RATES, MODEST INSTABILITY AND SHARP CAA. A PERIOD OF FLURRIES
POSSIBLE FOR SOUTHSIDE/HAMPTON ROADS AREAS AS WELL, BUT LESS
MOISTURE/INSTABILITY IN BUFR SOUNDINGS DOWN THAT WAY LENDS LITTLE
CONFIDENCE FOR ANY APPRECIABLE PCPN. NOT EXPECTING BAY STREAMERS
INTO HAMPTON ROADS AS WITH LAST EVENT AS FLOW IS MORE W/NW...WHICH
WOULD FAVOR ERN SHORE. LOWS IN THE 20S TO NEAR 30 F.

BREEZY AND COLD FOR WEDNESDAY BEHIND THE COLD FRONT. DESPITE CLR
TO MOSTLY SUNNY CONDITIONS, ONGOING CAA WILL KEEP TEMPS STUCK IN
THE LOWER TO MIDDLE 30S FOR HIGHS N AND MID-UPPER 30S S. WIND
CHILLS WILL REMAIN IN THE 20S THROUGH THE DAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
EXTENDED PERIOD WILL BE HIGHLIGHTED BY SEASONABLE TEMPS AND
UNSETTLED CONDITIONS BY NEXT WEEKEND. THE PERIOD STARTS OFF DRY AND
COOL AS SFC HIGH PRESSURE SLIDES OFFSHORE AND A FRONTAL BOUNDARY
STALLS OVER THE NRN MID ATLANTIC REGION. MOISTURE BEGINS TO RETURN
FRI AS A SERIES OF SRN STREAM DISTURBANCES APPROACH THE REGION FROM
THE SRN PLAINS AND DESERT SOUTHWEST. AS HAS BEEN THE CASE THE PAST
WEEK OR SO...HIGH LATITUDE BLOCKING HAS RESULTED IN LOW CONFIDENCE
DURING THE EXTENDED PERIOD AS MODELS STRUGGLE WITH THE DETAILS OF
EACH WAVE. MEDIUM RANGE GUIDANCE INDICATING LOW PRESSURE WILL LIFT
INTO THE OH VALLEY SAT WITH POSSIBLE SFC LOW DEVELOPMENT ALONG THE
SE COAST. ANOTHER AREA OF LOW PRESSURE POSSIBLY IMPACTS THE REGION
ON SUN. WILL CONTINUE THE TREND OF SLIGHT CHANCE TO LOW END CHANCE
POPS SAT AND SUN. HIGHS GENERALLY IN THE MID 40S WITH LOWS IN THE
30S. STILL TO EARLY TO RESOLVE PTYPE ISSUES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE/FAIR WEATHER PREVAILS TODAY WITH A WLY WIND AOB 10
KT. LITTLE MOISTURE LEFT IN THE ATMOSPHERE WILL RESULT IN
GENERALLY SKC CONDITIONS...BUT A FEW HIGH CLOUDS AOA 25K FT AGL
MAY STREAM OVER THE AREA THIS AFTERNOON. WINDS DECOUPLE TONIGHT
BUT DRY CONDITIONS WILL INHIBIT FOG DEVELOPMENT.

OUTLOOK...SOUTHWEST WINDS INCREASE TUES IN ADVANCE OF AN
APPROACHING CLIPPER FRONT. GUSTS OF 25 TO 30 KT EXPECTED ALL SITES
TUES AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE ALONG THE FRONT OVER
THE ERN SHORE AND KSBY. WINDS BECOME NWLY POST FRONTAL WITH GUSTS
OF 30 KT POSSIBLE ALONG THE COAST TUES NIGHT. HIGH PRESSURE/FAIR
WEATHER PREVAILS THRU THE END OF THE WEEK.

&&

.MARINE...
UPDATE...SCA FLAGS HAVE EXPIRED FOR ERN VA RIVERS AND CANCELLED
FOR CURRITUCK SOUND THIS MORNING SINCE W-WNW WINDS ARE AOB 15KT.
THE ERN SIDE OF CHES BAY CONTINUES TO SEE SPEEDS OF 15-20KT WITH
GUSTS TO AROUND 25KT...THEREFORE SCA'S WILL REMAIN IN EFFECT UNTIL
1000 AM THIS MORNING WHEN WINDS ARE EXPECTED TO DIMINISH.

PREVIOUS DISCUSSION...WEST WINDS GENERALLY 15-25KT THIS MORNING
WITH GUSTS AROUND 30KT BTWN 10-20NM IN NRN COASTAL WATERS. WINDS
WILL GRADUALLY DIMINISH THROUGH THE REST OF THE MORNING AND EARLY
AFTN AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST AND MID ATLANTIC
STATES LATE TONIGHT INTO EARLY TUESDAY...ALLOWING THE PRESSURE
GRADIENT TO RELAX. SEAS ARE STILL CURRENTLY 4-7FT NORTH AND 4-5FT
SOUTH...WHICH WILL SUBSIDE TO 4-5FT ALL WATERS BY THIS AFTN AND
ARE THEN EXPECTED TO FALL BELOW 5FT BY EARLY EVENING...THUS
BRINGING ALL SCA FLAGS TO AN END.

AN ALBERTA CLIPPER DIGS ACROSS THE MIDWEST MON NIGHT AND INTO
THE ERN GREAT LAKES/ST LAWRENCE RIVER VALLEY ON TUE. THIS SYSTEM
WILL DRAG A COLD FRONT THROUGH THE MID ATLANTIC REGION TUE
AFTN/EVENING. PRECIPITATION WILL BE FOCUSED ACROSS THE NRN NECK
AND MD/VA EASTERN SHORE AREAS DURING THIS TIMEFRAME. LIGHT RAIN
CHANGING TO LIGHT SNOW SHOWERS SHOULD BE ANTICIPATED...ESPECIALLY
AFTER SUNSET WHEN TEMPERATURES FALL TWD FREEZING. IN ADDITION...
BREEZY SW WINDS 15-25KT ARE EXPECTED TO DEVELOP BY MID TO LATE
MORNING WITH GUSTS TO AROUND 30KT BY AFTN. WINDS SHIFT AROUND TO
THE WNW TUE EVENING AND OVERNIGHT...MAINTAINING SPEEDS OF 15-25KT
AND GUSTS TO AROUND 30KT. A BRIEF PERIOD OF GALE FORCE GUSTS IS
POSSIBLE FOR A FEW HOURS AFTER MIDNIGHT WHEN ANOTHER ROUND OF CAA
MOVES OVER THE WATERS...PRIMARILY FROM FENWICK ISLAND TO
CHESAPEAKE LIGHT. WILL NEED TO MONITOR THE POTENTIAL FOR STRONGER
GUSTS LATE TUE NIGHT...OTHERWISE STRONG SCA CONDITIONS SHOULD BE
ANTICIPATED TUE INTO WED. SEAS BUILD TO 5FT IN NRN COASTAL WATERS
TUE MORNING...THEN INCREASE TO 5-7FT BY LATE AFTN. SRN COASTAL
WATERS EXPECTED TO BUILD TO 4-5FT BY LATE AFTN. SEAS THEN BUILD
TO 6-8FT ALL WATERS TUE NIGHT BEHIND THE COLD FRONT...SLOWLY
SUBSIDING TO 4-5FT BY LATE WED AFTN INTO WED EVENING BEFORE
FINALLY FALLING BELOW 5FT. WAVES QUICKLY BUILD TO MOSTLY 4FT ON
CHES BAY LATE TUE MORNING...SLOWLY SUBSIDING WED MORNING. WAVES
MAY REACH 5FT IN SRN CHES BAY FOR A BRIEF PERIOD TUE EVENING.

HIGH PRESSURE ONCE AGAIN BUILDS ACROSS THE SOUTHEAST AND MID
ATLANTIC STATES WEDNESDAY THROUGH EARLY FRIDAY WITH GENERALLY
SW WINDS AOB 15KT PREVAILING WITH SEAS 2-3FT/WAVES 1-2FT.

&&

.EQUIPMENT...
KAKQ REMAINS OFFLINE DUE TO A MECHANICAL ISSUE. TECHNICIANS HAVE
DIAGNOSED THE PROBLEM...AND AN EMERGENCY PART IS ON ORDER. KAKQ
RADAR WILL REMAIN OFFLINE UNTIL LATER TODAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ650-
     652.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...LKB/MAM
LONG TERM...SAM
AVIATION...SAM
MARINE...BMD
EQUIPMENT...
Hazardous weather outlook, Jan 11, 3:05 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EST MON JAN 11 2016

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-122015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
305 PM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 8:25 PM ESTCoastal Flood StatementAKQNorthampton4 hr
Jan 11, 3:22 PM ESTGale WarningAKQ39 hr

Nearby

Small Craft Advisories in Virginia, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.